MAUDE Adverse Event Report: Insulet Corporation Omnipod 5 Controller; Alternate Controller Enabled Insulin Infusion Pump

Insulet Corporation Omnipod 5 Controller; Alternate Controller Enabled Insulin Infusion Pump
Model Number PT-000409
Medical Device Problem Codes Thermal Decomposition of Device (1071); Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient reported that the omnipod 5 touchscreen controller appeared to burn while charging.The patient observed visible burn damage to the charging port, including black residue inside the port, melting on the bottom of the controller, and burning of the serial number label.The patient stated that the controller had been charging for approximately 25 minutes when it became extremely hot and began producing steam/smoke.Following the event, the controller remained partially functional; however, the touchscreen became overly sensitive, and the device would no longer charge properly.The insulet-supplied charging cable was also reported to have sustained damage, with melting observed at the connection point.The damaged charging cable was discarded by the patient.The pod in use on the patient's arm was unaffected by the incident.The patient reported having a backup method of diabetes management available.Blood glucose levels were not reported.Medical attention was not required.The patient will be issued a new device.
 
Additional Manufacturer Narrative
The device has not been returned/received to date.If the device is received, a supplemental report will be submitted with the investigation results.We are unable to determine if any product condition could have contributed to the reported event.Lot release records were reviewed, and the product lot met all acceptance criteria.Locked down smartphone: lockdown.Omnipod software app version: 4.0.2.Operating system: n5004l-am-q-mv01602-06-01.06.Hardware: n5004l.Cgm sensor type: data not available.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.

Brand Name
Omnipod 5 Controller
Common Device Name
Alternate Controller Enabled Insulin Infusion Pump
Manufacturer (Section D)
Insulet Corporation
100 nagog park
acton MA 01720
Manufacturer (Section G)
Insulet Corporation
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
+1(978)600-7000
MDR Report Key50675562
Report Number3014585508-2026-65128
Device Sequence Number5277712
Product Code QFG
UDI-Device Identifier10385083000022
UDI-Public(01)10385083000022(11)230518(10)8234
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-000409
Device Catalogue NumberPDM-H001-G-XX
Device Lot Number8234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/11/2026
Initial Report FDA Received Date09/08/2026
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale